Aa
Aa
A
A
A
Close
Avatar universal

Medication

I stopped taking Cabergoline just over a yr ago because of the side effects, my levels were checked every three months and were rising gradually but last time they rose from 300 to over 700 in a short time now they are saying i need to go back on the mecication, Its affected my mental health so bad last time i can't take them. I am due to go for a bone scan next month as my vitamin d levels are very low and this mixed with high prolactin is not good or so i am told, i also put on alot of weight and ache all over which i was told was a symptom of vitamin d deficency. Am stressed not don't want to start the medication again can't understand how the levels just rose again just like that.  Just wondered did this happen anyone else?
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
COMMUNITY LEADER
Ah... have you tried working with changing up the dosing as in smaller dosing more often, eating with it, only at night - or changing time of day...

Next time you are in the office, always get a copy on the way out. When you go the lab, ask for a copy when you hand in the paperwork. Ask for MRI reports at the MRI place. Get a copy of the MRI on CD as well. It is super duper important that you get copies of everything as then YOU can see what is being tested as I (and others) have been told xxx is ok only to find it either was not tested, not tested correctly or was really not ok. So read up too on testing and make sure it is done at the right time, no lab error and all that.

Thankfully your doc checked. You need a neuro-endo. I would find one.
Helpful - 0
Avatar universal
I was allergic to bromocriptine they only offer that and cabergoline here, the sideeffects got worse over time, the nausea passed but i almost lost my mind. Hes just an endocronoligist thats all i know and i never get copies, it was my own doctor who checked the levels and called me in to say they were high again i have an appointment with my endo in November.
Helpful - 0
Avatar universal
COMMUNITY LEADER
There are other medications in the class - they may help and the side effects may be more tolerable. They all have side effects - some go away over time, some are worse when you start up, some stay, some are just plain intolerable. Parlodel may work better for you - or you may have to dose differently (time of day, eating with it etc) and see how that goes.

Also, they need to check all your hormones - cortisol can mess with prolactin and so a cortisol issue may also be there (I had both tumors) or it could be other issues.

Is your endo a neuro-endo? Are you being treated at a pituitary center? Do you get copies of everything?
Helpful - 0
Have an Answer?

You are reading content posted in the Brain/Pituitary Tumors Community

Top Cancer Answerers
Avatar universal
Northern, NJ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 15 ways to help prevent lung cancer.
New cervical cancer screening guidelines change when and how women should be tested for the disease.
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
Everything you wanted to know about colonoscopy but were afraid to ask
A quick primer on the different ways breast cancer can be treated.
Get the facts about this disease that affects more than 240,000 men each year.